Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 257, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Aug 16, 2021, 5:09 PM CDT for Hall County, Texas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 16, 2021, 5:20 PM CDT
- In force
- 11 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Hall County, TX
The radar
The Amarillo radar (KAMA), 115 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 894 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675
WUUS54 KLUB 162209
SVRLUB
TXC191-162315-
/O.NEW.KLUB.SV.W.0257.210816T2209Z-210816T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
509 PM CDT Mon Aug 16 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Hall County in the Panhandle of Texas...
* Until 615 PM CDT.
* At 509 PM CDT, a severe thunderstorm was located 8 miles northeast
of Turkey, moving east at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lakeview and Plaska Community.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3444 10093 3464 10093 3470 10063 3436 10062
TIME...MOT...LOC 2209Z 268DEG 17KT 3449 10080
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
551 follow-up statement
947
WWUS54 KLUB 162220
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
520 PM CDT Mon Aug 16 2021
TXC191-162230-
/O.CAN.KLUB.SV.W.0257.000000T0000Z-210816T2315Z/
Hall TX-
520 PM CDT Mon Aug 16 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HALL COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3444 10093 3464 10093 3470 10063 3436 10062
TIME...MOT...LOC 2218Z 268DEG 17KT 3449 10073
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:13 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 16, 2:13 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 213 PM CDT Mon Aug 16 2021 .SHORT TERM... Thunderstorms already ongoing and fairly numerous across the Texas Panhandle in proximity to an upper level short wave trough located from the Great Lakes to the Panhandle. Meanwhile, further south, some isolated thunderstorms have developed across the Rolling Plains in a zone of surface confluence with additional isolated thunderstorms forming across southeastern New Mexico and the Permian Basin in an area of weak capping and midlevel monsoonal moisture. Hi- res models show little agreement with development and evolution of the precipitation fields this afternoon and tonight, which is not terribly surprising given the relative weakness to the forcing apart from the upper trough. In general, think that chance category PoPs will suffice for tonight to start given the lack of clarity from the models. With the upper trough progged to move slowly to the southeast through tonight and Tuesday, the extreme southeastern Panhandle and Rolling Plains may be more in play to get thunderstorms than previously anticipated, and have upped PoPs some there. Will then begin to trim PoPs from north to south with time from late tonight into Tuesday morning as the trough moves further east. By Tuesday afternoon, the departing upper trough should allow for the deeper monsoonal moisture to move back over a larger part of the forecast with chance PoPs looking reasonable Tuesday afternoon given the increased moisture and weak capping. .LONG TERM... There has been a subtle shift to the south for precipiation chances Tuesday night into Wednesday with the upper level trough overhead sharpening and becoming more positively tilted, though the highest POPs remain over the southern Rolling Plains. This same upper level trough lifts north somewhat on Thursday, stuck between the area of high pressure building to the north of what will be left of Fred, and strengthening closed low in the intermountain west. Deep boundary layer moisture will remain in place for Thursday with increased instability late Thursday afternoon and evening. The GFS continues to show upwards of 2000 J/Kg, with the NAM indicating a peak as high as 2500 J/Kg early Thursday evening in the southern South Plains. There will be a chance for strong to marginially severe wind gusts from outflow where storms are able to initiate. Locations on the Caprock will have slightly cooler air aloft to work with, while the Rolling Plains will have deeper surface moisture/convergence. It's too early to pinpoint attm exactly where the strongest convection will develop. The upper level trough associated with the Pacific Low sweeps E/NE Thursday night with drier air gradually mixing down to the surface through the day Friday. PWATS will drop below 1.25" for the first time in awhile, though slight chance POPs linger into Saturday afternoon as the upper level trough drags east. The Bermuda High centers itself over Texarkana for the end of the weend into the beginning of next week, providing warmer tempertures but holding off precip chances well to our west. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07/55
Hazardous weather outlook, Aug 16, 2:51 AM CDT, 14 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 251 AM CDT Mon Aug 16 2021 TXZ021>044-170800- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 251 AM CDT Mon Aug 16 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms are possible this afternoon and tonight. The stronger storms are not expected to be severe, but will bring the possibility of wind gusts to 55 mph. Localized heavy rain and minor flooding will also be possible with some storms because of their slow movement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible much of the week with the highest probabilities and areal coverage on Tuesday. On any particular day, if storms develop they will likely be slow moving and bring the potential for heavy rain with localized flooding concerns.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 4:39 PM CDT | Areal Flood Advisory | LUB | Childress, Hall | 81 min |
| Aug 16, 4:47 PM CDT | Areal Flood Advisory | LUB | Motley | 73 min |
| Aug 16, 5:10 PM CDT | Areal Flood Advisory | LUB | Cochran | 54 min |
| Aug 16, 6:00 PM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 60 min |
| Aug 16, 6:52 PM CDT | Areal Flood Advisory | LUB | Crosby | 76 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.